Michigan, 2005Lightning Strikes in Michigan, June 8, 2005
June 8, 2005 · NWS DTX · 2 events in 1 county or zone
2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 8, 2:15 PM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 8, 2:15 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
315 PM EDT WED JUN 8 2005
.SHORT TERM...
IMPRESSIVE UPPER LOW ACROSS NORTH DAKOTA WITH BRISK SOUTHWEST FLOW
ACROSS THE MID-UPPER MISSISSIPPI RIVER VALLEY. UPPER HIGH REMAINS
ALONG THE SOUTHEAST COAST AND WE REMAIN ON THE PERIPHERY HERE IN THE
GREAT LAKES. A BACKBUILDING MCS WAS IN PROGRESS ACROSS MISSOURI
WITH ADDITIONAL CONVECTION DEVELOPING ALONG THE QUASI-STATIONARY
INTO THE GREAT LAKES WITH LAKE BREEZES UNDERWAY. THIS WILL BE OUR
FIRST CONCERN TO BE FOLLOWED BY ADDITIONAL CHANCES ON THURSDAY.
LATEST NCEP NUMERICAL SUITE REMAINS CONSISTENT IN THE SHORT TERM
WITH INDIVIDUAL IMPULSES AND AN INCREASE IN LOW-MID LEVEL MOISTURE.
QUASI-STATIONARY BOUNDARY IS PROGGED TO LIFT FURTHER NORTH OVERNIGHT
AND INTO THURSDAY WITH LAKE BREEZE DEVELOPMENT STILL EXPECTED ACROSS
LAKE HURON ADJACENT COUNTIES. IT APPEARS WE ARE UNDER HIGHER
THETA-E AIR ON THURSDAY WHICH COULD BRING IN ADDITIONAL CLOUDINESS
AND KEEP TEMPS SLIGHTLY DOWN. WE WILL CONTINUE WITH THE CHANCE FOR
SHOWERS AND THUNDERSTORMS WITH TEMPERATURES BACK INTO THE 80S.
IT IS ALMOST A HEAT WAVE IN DETROIT WITH THE PAST SEVERAL DAYS AT OR
ABOVE 90 (MONDAY WAS 86)... WE NEED AT THE MINIMUM 3 CONSECUTIVE
DAYS OF 90+.
&&
.LONG TERM...
WARM...HUMID...AND UNSETTLED WEATHER EXPECTED DURING THE EXTENDED
FORECAST PERIOD. TIMING OF SHOWERS AND THUNDERSTORMS WILL BE VERY
DIFFICULT. UNFORTUNATELY...WILL JUST HAVE TO CARRY CHANCE POPS
FRIDAY NIGHT THROUGH TUESDAY NIGHT.
BERMUDA HIGH WILL CONTINUE TO PUMP WARM MOIST AIR INTO THE GREAT
LAKES REGION. IN FACT...THIS RIDGE IS EXPECTED TO BUILD INTO THE
SOUTHEAST CONUS BY EARLY NEXT. THE INTERESTING PART OF THE FORECAST
IS WHAT HAPPENS TO THE TROPICAL DISTURBANCE OVER THE WESTERN
CARIBBEAN. WITH THE DIGGING TROUGH OUT WEST AND THE RETROGRADING
RIDGE OVER THE EAST COAST...TROPICAL MOISTURE WILL LIKELY MOVE INTO
THE SOUTHERN MISSISSIPPI VALLEY DURING THE WEEKEND. HOW MUCH
FARTHER NORTH WILL THIS SYSTEM TRACK EARLY NEXT WEEK REMAINS IN
QUESTION...AS IT SHOULD BEGIN TO VEER TO THE EAST. EITHER
WAY...UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER SOUTHEAST
MICHIGAN...WITH A CHANCE OF CONVECTION EVERYDAY. THE GOOD NEWS IS
THERE IS NO WELL DEFINED TRIGGER/SYNOPTIC FRONT...WITH THE EXCEPTION
BEING THE COLD FRONT LATE TUESDAY/WEDNESDAY. BASED ON MEDIUM RANGE
MODEL TRENDS...THAT IS NOT A DONE DEAL...AS UPPER LEVEL RIDGE MAY
HOLD ON LONGER THAN ADVERTISED.
WITH LITTLE OR NO CHANGE TO THE AIRMASS/500 MB HEIGHTS OVER SOUTHERN
LOWER MICHIGAN THROUGH EARLY NEXT WEEK...A PERSISTENCE TYPE FORECAST
LOOKS LIKE THE WAY TO GO FOR TEMPS. THE PROBLEM FOR TEMPS COMES DOWN
TO THE AMOUNT OF CONVECTIVE DEBRIS LEFTOVER. EACH DAY...THE
POTENTIAL WILL BE FOR MAXES TO HIT 90+ DEGREES. HOWEVER...WITH THE
UNCERTAINTY CONCERNING CLOUDS AND STORMS EACH DAY...PREFER TO
FORECAST MID 80S...WITH MINS IN THE 60S. THAT IS STILL A GOOD 5 TO
10 DEGREES ABOVE NORMAL.
&&
.AVIATION...
MAINLY SKC AT THE MOMENT, BUT THAT WILL CHANGE SHORTLY. CU FIELD
WITH MOISTURE ADVECTION WAS APPROACHING THE SOUTHERN TAF SITES WHILE
INSTABILITY CONTINUES TO BUILD ACROSS FLINT AND THE TRI CITIES
(HOURLY LAPS AND MSAS DATA). SYNOPTIC BOUNDARY AND MESOSCALE LAKE
BREEZE DEVELOPMENTS WILL CONVERGE ACROSS FLINT AND SAGINAW WITH
CAPES AROUND 2000 J/KG. SHOULD SEE CU DEVELOP SHORTLY AND SHOWERS
AND THUNDERSTORMS THEREAFTER. MOST OF THIS DIURNAL ACTIVITY WILL
SUBSIDE EARLY THIS EVENING WITH SOME MIST/FOG BUT REMAIN IN MVFR
CATEGORY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
BGM/SF
Hazardous weather outlook, Jun 8, 10:17 AM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1117 AM EDT WED JUN 8 2005
MIZ047>049-053>055-060>062-091530-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
1117 AM EDT WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO BECOME
SEVERE THIS AFTERNOON AS THE COMBINATION OF LAKE BREEZE BOUNDARY
AND A FRONTAL BOUNDARY JUST TO THE NORTH WILL ASSIST TO FOCUS
THUNDERSTORM DEVELOPMENT. THE WIND FIELD ALOFT IS EXPECTED TO
REMAIN WEAK...THUS THUNDERSTORM MOVEMENT WILL BE SLOW...GENERALLY
TO THE EAST AROUND 10 MPH. WITHIN THE STRONGER
THUNDERSTORMS...PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH IS
POSSIBLE. IN ADDITION...INTERACTION WITH ANY OF THESE BOUNDARIES
COULD DEVELOP A BRIEF TORNADO.
THUNDERSTORM CHANCES CONTINUE TONIGHT AS THE ATMOSPHERE REMAINS
WARM AND UNSTABLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS FOR THE
PERIOD FROM THURSDAY THROUGH MONDAY...AS THE WARM...HUMID...AND
UNSTABLE AIR MASS REMAINS IN PLACE. AT THIS TIME...SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
MIZ063-068>070-075-076-082-083-091530-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
1117 AM EDT WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED. A WARM AND UNSTABLE
AIR MASS REMAIN IN PLACE ACROSS THE REGION TO PROVIDE THE CHANCE
FOR THUNDERSTORMS. BRIEF HEAVY RAINFALL...PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH ARE ALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS FOR THE
PERIOD FROM THURSDAY THROUGH MONDAY...AS THE WARM...HUMID...AND
UNSTABLE AIR MASS REMAINS IN PLACE. AT THIS TIME...SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-091530-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
1117 AM EDT WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF THE NEARSHORE AND OPEN WATERS...WITH
SCATTERED THUNDERSTORMS EXPECTED ACROSS SAGINAW BAY AND THE
NEARSHORE WATERS OF LAKE HURON. THE POTENTIAL EXISTS FOR SOME OF
THESE THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON WITH PENNY
SIZE HAIL AND WIND GUSTS TO 60 MPH. THUNDERSTORM MOVEMENT WILL BE
SLOW...GENERALLY TO THE EAST AROUND 10 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS FOR THE
PERIOD FROM THURSDAY THROUGH MONDAY...AS THE WARM...HUMID...AND
UNSTABLE AIR MASS REMAINS IN PLACE. AT THIS TIME...SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SAGINAW BAY
AND THE NEARSHORE WATERS OF LAKE HURON.
BGM
HTTP://WEATHER.GOV/DETROIT (ALL LOWER CASE)
Lightning, Macomb
- When
- June 8, 7:30 PM EST
- Where
- Macomb County, Chesterfield
- Reported by
- NEWSPAPER
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
Lightning struck a telephone pole on I-94 north of Cotton road leaving many without power.
Lightning, Macomb
- When
- June 8, 7:30 PM EST
- Where
- Macomb County, Chesterfield
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
Lightning struck a home in the Kings Pointe subdivision, which caused a fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kansas, June 8 to 9, 2005$1.6 million · 1.75 in hail · 52 events
- Hail and Damaging Winds in Iowa, June 8, 2005$387,000 · 1 in hail · 35 events
- Damaging Winds and Heavy Rain in Iowa, June 8, 20051 injured · $415,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Kansas, June 8, 2005$126,000 · F0 · 31 events
- Hail and Damaging Winds in Illinois, June 8, 2005$103,000 · 57 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2005$90,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 8 to 9, 20053 injured · F0 · 23 events
- Damaging Winds in West Virginia, June 8, 2005$75,000 · 50 kt wind · 3 events
- Damaging Winds in Vermont, June 8, 2005$70,000 · 60 kt wind · 2 events
- Damaging Winds in Ohio, June 8, 2005$58,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Missouri, June 8, 2005$3,000 · 1.25 in hail · 38 events
- Flash Flood and Damaging Wind in Georgia, June 8, 2005$50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460197, 5460198.